Alert archive / Indiana / River Flood Warnings in 2013

River Flood Warning 82, NWS Northern Indiana

December 21, 2013Allen County, Huntington County, Wabash County, Indiana

NWS Northern Indiana issued this river flood warning at Dec 21, 2013, 3:48 PM EST for Allen County, Huntington County, Wabash County, Indiana. It took effect at Dec 22, 2013, 7:02 AM EST. It was in force for 45 hr.

The area

The outline as issued.

The facts

Issued
Dec 21, 2013, 3:48 PM EST (20:48 UTC)
In effect from
Dec 22, 2013, 7:02 AM EST
Expired
Dec 24, 2013, 3:42 AM EST
In force
45 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Moderate

Counties Allen County, IN, Huntington County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 54 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River near Huntington (LRHI3).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
16 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03324000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

031 
WGUS43 KIWX 212048
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
348 PM EST SAT DEC 21 2013

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  LITTLE RIVER ABOVE HUNTINGTON AFFECTING ALLEN...HUNTINGTON AND 
  WABASH COUNTIES

.MELTING SNOWFALL AND HEAVY RAINFALL WILL CAUSE MINOR TO MODERATE 
FLOODING ALONG AREA RIVERS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC003-069-169-222048-
/O.NEW.KIWX.FL.W.0082.131222T1202Z-131224T0842Z/
/LRHI3.2.ER.131222T1202Z.131222T2100Z.131223T0842Z.NO/
348 PM EST SAT DEC 21 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE RIVER ABOVE HUNTINGTON
* FROM SUNDAY MORNING TO LATE MONDAY NIGHT.
* AT 3 PM SATURDAY THE STAGE WAS 9.0 FEET AND RISING.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SUNDAY MORNING  
  AND CREST NEAR 16.5 FEET AROUND  4 PM SUNDAY DECEMBER 22 AND FALL 
  BELOW FLOOD STAGE AROUND  3 AM MONDAY DECEMBER 23.
* AT 16.0 FEET...MODERATE FLOODING IS IN PROGRESS. SECONDARY ROADS 
  ARE BLOCKED BY FLOOD WATERS. PEOPLE IN THESE AREAS SHOULD MOVE 
  PROPERTY TO HIGHER GROUND AND THOSE NEAREST THE RIVER MAY HAVE TO 
  EVACUATE THEIR HOMES.

&&

LAT...LON 4086 8570 4097 8537 4096 8533 4088 8542
      4080 8568                       

$$
2 follow-up statements
380 
WGUS43 KIWX 220328
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1028 PM EST SAT DEC 21 2013

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  AUGLAIZE RIVER NEAR DEFIANCE POWER PLANT AFFECTING DEFIANCE COUNTY
  TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS 
  COUNTIES
  SPY RUN CREEK AT SPY RUN AFFECTING ALLEN COUNTY

...FLOODING SEVERITY FORECAST TO INCREASE FROM MODERATE TO MODERATE 
FOR THE FOLLOWING RIVERS IN INDIANA 

  LITTLE RIVER ABOVE HUNTINGTON AFFECTING ALLEN...HUNTINGTON AND 
  WABASH COUNTIES

.RECENT SNOWMELT AND HEAVY RAINFALL HAS CAUSED MINOR TO MODERATE
FLOODING ALONG AREA RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC003-069-169-230328-
/O.EXT.KIWX.FL.W.0082.131222T1205Z-131224T0721Z/
/LRHI3.2.ER.131222T1205Z.131222T2100Z.131223T0721Z.NO/
1028 PM EST SAT DEC 21 2013

THE FLOOD WARNING CONTINUES FOR 
  THE LITTLE RIVER ABOVE HUNTINGTON
* FROM SUNDAY MORNING TO LATE MONDAY NIGHT.
* AT 10 PM SATURDAY THE STAGE WAS 12.2 FEET AND RISING.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SUNDAY MORNING  
  AND CREST NEAR 16.3 FEET AROUND  4 PM SUNDAY DECEMBER 22 AND FALL 
  BELOW FLOOD STAGE AROUND  2 AM MONDAY DECEMBER 23.
* AT 16.0 FEET...MODERATE FLOODING IS IN PROGRESS. SECONDARY ROADS 
  ARE BLOCKED BY FLOOD WATERS. PEOPLE IN THESE AREAS SHOULD MOVE 
  PROPERTY TO HIGHER GROUND AND THOSE NEAREST THE RIVER MAY HAVE TO 
  EVACUATE THEIR HOMES.

&&

LAT...LON 4086 8570 4097 8537 4096 8533 4088 8542
      4080 8568                       

$$

OHC039-230328-
/O.NEW.KIWX.FL.W.0083.131222T1626Z-131226T0105Z/
/DFCO1.2.ER.131222T1626Z.131223T1800Z.131225T0105Z.NO/
1028 PM EST SAT DEC 21 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE AUGLAIZE RIVER NEAR DEFIANCE POWER PLANT
* FROM SUNDAY MORNING TO WEDNESDAY EVENING.
* AT 9 PM SATURDAY THE STAGE WAS 8.5 FEET AND RISING.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SUNDAY MORNING  
  AND CREST NEAR 23.1 FEET AROUND  1 PM MONDAY DECEMBER 23 AND FALL 
  BELOW FLOOD STAGE AROUND  8 PM TUESDAY DECEMBER 24.
* AT 23.0 FEET...HOMES ON RIVERSIDE AVENUE IN DEFIANCE BEGIN TO 
  FLOOD.

&&

LAT...LON 4125 8442 4129 8436 4128 8434 4126 8435
      4123 8439                       

$$

OHC039-051-171-230328-
/O.NEW.KIWX.FL.W.0084.131223T0900Z-000000T0000Z/
/STRO1.1.ER.131223T0900Z.131225T1200Z.000000T0000Z.NO/
1028 PM EST SAT DEC 21 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TIFFIN RIVER NEAR STRYKER
* FROM LATE SUNDAY NIGHT UNTIL FURTHER NOTICE.
* AT 10 PM SATURDAY THE STAGE WAS 8.6 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY MONDAY 
  MORNING AND CREST NEAR 13.1 FEET AROUND  7 AM WEDNESDAY DECEMBER 
  25.
* AT 13.0 FEET...FLOOD WATERS BEGIN TO AFFECT SOME FARM BUILDINGS 
  NEAR STRYKER AND FLOOD SOME SECONDARY ROADS.

&&

LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
      4130 8438                       

$$

INC003-221829-
/O.NEW.KIWX.FL.W.0085.131222T0625Z-131222T1829Z/
/SPYI3.1.ER.131222T0625Z.131222T0900Z.131222T1229Z.NO/
1028 PM EST SAT DEC 21 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SPY RUN CREEK AT SPY RUN
* UNTIL SUNDAY AFTERNOON.
* AT 10 PM SATURDAY THE STAGE WAS 9.9 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE VERY EARLY SUNDAY 
  MORNING  AND CREST NEAR 11.6 FEET AROUND  4 AM SUNDAY DECEMBER 22 
  AND FALL BELOW FLOOD STAGE AROUND  7 AM SUNDAY DECEMBER 22.
* AT 12.0 FEET...ROADS NEAREST THE CREEK FLOOD AND TRANSFER OF 
  PROPERTY TO HIGHER GROUND BECOMES NECESSARY WITH SOME EVACUATIONS 
  POSSIBLE.

&&

LAT...LON


$$
104 
WGUS83 KIWX 230333
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1033 PM EST SUN DEC 22 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  LITTLE RIVER ABOVE HUNTINGTON AFFECTING ALLEN...HUNTINGTON AND 
  WABASH COUNTIES
  MAUMEE RIVER NEAR DEFIANCE AFFECTING DEFIANCE AND HENRY COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

OHC039-069-230403-
/O.CAN.KIWX.FL.W.0086.000000T0000Z-131225T0700Z/
/DEFO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1033 PM EST SUN DEC 22 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE MAUMEE RIVER NEAR DEFIANCE
* FLOOD STAGE IS 10.0 FEET.

&&

LAT...LON 4121 8465 4127 8467 4131 8431 4128 8431


$$

INC003-069-169-230403-
/O.CAN.KIWX.FL.W.0082.000000T0000Z-131224T0721Z/
/LRHI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1033 PM EST SUN DEC 22 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE RIVER ABOVE HUNTINGTON
* AT 10 PM SUNDAY THE STAGE WAS 13.4 FEET
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 13.6 FEET SUNDAY 
  AFTERNOON.  THE RIVER WILL CONTINUE FALLING.
* AT 15.0 FEET...THE RIVER IS AT BANKFULL CONDITIONS.

&&

LAT...LON 4086 8570 4097 8537 4096 8533 4088 8542
      4080 8568                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Dec 21, 1:32 PM EST, 2 hours 16 minutes earlier.

Area forecast discussion, Dec 21, 1:32 PM EST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
132 PM EST SAT DEC 21 2013

.SYNOPSIS...
ISSUED AT 1133 AM EST SAT DEC 21 2013

A LOW PRESSURE SYSTEM WILL MOVE SOUTHWEST TO NORTHEAST TO
INDIANA TONIGHT. RAINFALL IS EXPECTED ALONG THE TRACK OF THE LOW
WHICH MAY CAUSE FLOODING. TO THE NORTHWEST OF THE LOW TRACK SOME
FREEZING RAIN IS POSSIBLE TODAY. HIGHS TODAY WILL RANGE FROM THE
MIDDLE 30S IN SOUTHERN MICHIGAN TO NEAR 60 IN SOUTHWEST OHIO.
TONIGHT AS THE SYSTEM CONTINUES THROUGH...RAIN IS
EXPECTED...ESPECIALLY IN THE SOUTHEASTERN PARTS OF THE REGION.
LOWS TONIGHT WILL RANGE FROM AROUND FREEZING IN SOUTHERN MICHIGAN
TO THE UPPER 50S IN SOUTHWEST OHIO. RAIN AND SNOW IS THEN EXPECTED
TOMORROW AS THE SYSTEM BEGINS TO MOVE NORTHEASTWARD OF THE REGION.
HIGHS TOMORROW WILL RANGE FROM THE UPPER 30S IN THE NORTH TO
AROUND 60 IN THE SOUTHEAST.

&&

.UPDATE...
ISSUED AT 1259 PM EST SAT DEC 21 2013

GRADUAL BACKING LOW LEVEL WINDS ANTICIPATED THROUGH THE REST OF
THE AFTERNOON AS VIGOROUS UPPER TROUGH BEGINS TO LIFT OUT OF THE
NORTH TEXAS. STRONG INDUCED FRONTAL RESPONSE NOW BEGINNING TO TAKE
SHAPE ACROSS ARKANSAS/MISSOURI WHERE LOW LEVEL JET WILL CONTINUE
TO STRENGTHEN OVER NEXT SEVERAL HOURS. NORTHEAST EJECTION OF THIS
TROUGH WILL ALLOW FOR RAPID NORTHWARD ADVANCEMENT OF THIS LOW
LEVEL JET AND CONTINUED NORTHEAST EXPANSION OF STRONG FRONTALLY
FORCED RAIN. LARGE SCALE SUPPORT ALSO TO INCREASE WITH THIS STRONG
FRONTAL FORCING AS LOCAL AREA BECOMES POSITIONED IN FAVORABLE
RIGHT ENTRANCE OF UPPER JET. STILL EXPECTING HEAVIER RAIN TO
OVERSPREAD APPROXIMATELY SOUTHEAST HALF OF AREA CLOSER TO 00Z AND
NO CHANGE MADE TO PREVIOUS FORECAST IN REGARDS TO THIS TIMING.
FLOOD WATCH HEADLINES LEFT INTACT WITH PREVIOUS FORECAST RAINFALL
AMOUNTS STILL LOOKING INLINE WITH NEW GUIDANCE. IN TERMS OF THE
WINTER WEATHER SIDE OF THIS STORM...THE POTENTIAL OF IMPACTFUL
FREEZING RAIN APPEARS TO BE LESSENING. SFC WET BULB TEMPS REMAIN
AT OR ABOVE FREEZING ACROSS THE AREA. STILL SOME LOW END CONCERN
THAT AS LOW LEVEL CYCLONIC CIRCULATION MATURES...THERE COULD BE A
STRONG ENOUGH NEAR SFC EASTERLY FLOW COMPONENT TO LOWER SFC WET
BULBS ENOUGH FOR A PERIOD OF FREEZING RAIN ACROSS THE FAR
NORTH THIS EVENING. HOWEVER...CONTINUED LOW CONFIDENCE IN
OCCURRENCE SUPPORTS NO MORE THAN JUST CHANCE FZRA MENTION THROUGH
THIS EVENING.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 418 AM EST SAT DEC 21 2013

NRLY STNRY FRONTAL BOUNDARY EXTENDS FROM THE LWR GRTLKS TO SRN TX
THIS MORNING. A LOW PRESSURE SYSTEM IS EXPECTED TO LIFT RAPIDLY NE
ALONG THIS STRONG BAROCLINIC ZONE TO NRN INDIANA BY SUNDAY MORNING.
UNSEASONABLY WARM/MOIST AIRMASS SOUTH OF THE FRONT WITH PRECIPITABLE
WATER OF 1-1.5INCHES. AS THE LOW APPROACHES OUR AREA TODAY/TNGT...
VERY STRONG FORCING INCLUDING STRONG UPR LEVEL DIVERGENCE IN RIGHT ENTRANCE
REGION OF A >200KT JET STREAK OVER SE CANADA... STRONG LOW-MID LEVEL
MOISTURE FLUX/THETA-E ADVECTION... AND STRONG SLOPED FRONTOGENESIS
WILL MOVE ACROSS OUR AREA. COMBINATION OF THIS VERY STRONG FORCING
AND ACCESS TO AN UNSEASONABLY WARM MOIST AIRMASS WILL CAUSE RAIN
TO OVERSPREAD THE AREA TODAY... HEAVIEST AND MOST PERSISTENT OVER
SE PORTION OF THE CWA. SREF QPF HAS BEEN VERY LARGE AND FAIRLY
CONSISTENT FOR TODAY/TNGT. FOLLOWED WPC QPF WHICH WAS JUST
SLIGHTLY HIGHER YIELDING 24HR TOTALS AROUND AN INCH NW TO AROUND 3
INCHES SE. THESE WIDESPREAD HEAVY RAINFALL AMOUNTS THIS TIME OF
YEAR SHOULD BE SUFFICIENT TO CAUSE SOME FLOODING... THUS THE FLOOD
WATCH REMAINS IN EFFECT AND EXPANDED SLIGHTLY NORTH ACROSS NE
PORTION OF CWA WHICH ALSO SHOULD GET IN ON THE HEAVY RAIN.

OTHER CONCERN IS ON THE POTENTIAL FOR FREEZING RAIN ACROSS NW
PORTION OF THE CWA WHERE TEMPS THIS MORNING HOVERING JUST ABOVE
FREEZING. AS SFC WINDS TURN NE WITH APCHG LOW TODAY TEMPS MAY FALL
SLIGHTLY THERE. GIVEN THAT IT IS STILL DOUBTFUL IF TEMPS WILL BE BLO
FREEZING AS RAIN MOVES THROUGH THE AREA PLUS UNCERTAINTY ON HOW MUCH
ICE ACCRUAL WILL OCCUR WITH A RELATIVELY WARM RAIN FALLING ON
SURFACES AT OR SLIGHTLY BLO FREEZING... OPTED TO HOLD OFF ON A
FREEZING RAIN HEADLINE ATTM AND JUST CONT WITH THE CHC OF FREEZING
RAIN IN THE GRIDS/ZFP/HWO.

ONLY OTHER CHANGE OF NOTE TO PREVIOUS FCST WAS TO ADD A CHC OF TSTMS
TONIGHT TO SE PORTION OF CWA. MODELS SUGGEST WK ELEVATED INSTABILITY
WILL ACCOMPANY THE STRONG FORCING TONIGHT WHICH COULD LEAD TO A FEW
TSTMS ACROSS THIS AREA. WITH SURFACE BASED INVERSION EXPECTED TO BE
QUITE SHALLOW ACROSS FAR SERN PORTION OF THE AREA... IF STORMS DO
OCCUR THERE IS SOME POTENTIAL THEY COULD TRANSFER SOME OF THE
STRONG WINDS ALOFT TO THE SFC AS FCST IN SPC 5% CONVECTIVE WIND
OUTLOOK CLIPPING THIS AREA.

TEMPS SHOULD BE FAIRLY STEADY ACROSS THE AREA TODAY AND TONIGHT WITH
HIGHS RANGING FROM THE M30S NW TO THE M40S SE... AND LOWS RANGING
FROM THE L30S NW TO THE L40S SE.

&&

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 418 AM EST SAT DEC 21 2013

PRECIP CHANCES WILL BEGIN TO DECREASE BY SUNDAY MORNING AS A DRY
SLOT NUDGES INTO THE REGION. RAIN WILL GRADUALLY CHANGE OVER TO SNOW
BY SUNDAY AFTERNOON...WITH MUCH COOLER AIR WRAPPING AROUND THE BACK
OF THIS WEEKENDS HEAVY RAIN PRODUCING SYSTEM AS IT SHIFTS EAST.
TEMPERATURES LOOK TO BEGIN DROPPING OFF SUNDAY AFTERNOON...DIPPING
INTO THE LOW/MID 20S BY SUN NIGHT. HAZARDOUS CONDITIONS COULD
DEVELOP AS STANDING WATER LEFT OVER FROM THE WEEKEND RAIN EVENT
FREEZES. THE COLD AIR IS ALSO EXPECTED TO LINGER KEEPING
TEMPERATURES STUCK BELOW NORMAL LEVELS THROUGHOUT THE MAJORITY OF
THE PERIOD.  HIGHS WILL BARELY MAKE IT TO THE 20S EARLY THIS WEEK
WITH LOWS DROPPING INTO THE LOW TEENS AND EVEN SINGLE DIGITS.

A SHORTWAVE WILL MOVE THROUGH THE REGION JUST TO OUR NORTH
MONDAY...PROVIDING ANOTHER CHANCE FOR SNOW SHOWERS LATE MONDAY INTO
TUESDAY MORNING BEFORE HIGH PRESSURE PUSHES INTO THE REGION. SNOW
CHANCES CONTINUE ON WEDNESDAY AHEAD OF THE NEXT APPROACHING SYSTEM
WITH THE GREATEST PROBABILITY ONCE AGAIN TO OUR NORTH. ANY SNOWFALL
AMOUNTS IN OUR CWA APPEAR TO REMAIN LIGHT AT THIS TIME. TEMPS COULD
REBOUND INTO THE LOW TO MID 30S CHRISTMAS DAY BEFORE ANOTHER SHOT OF
ARCTIC AIR SHOOTS DOWN FROM CANADA WITH THE PASSAGE OF A COLD
FRONT.  THIS BRINGS ANOTHER SMALL CHANCE FOR SNOWFALL...HOWEVER THE
AMOUNT OF MOISTURE DOES NOT LOOK OVERLY PROMISING AT THIS TIME.
MODELS ARE CONTINUING TO SHOW SUBSTANTIAL DISAGREEMENT AS TO THE
TIMING AND EXTENT OF THE COLD AIR DURING THE LATTER PART OF THIS
PERIOD...THEREFORE OPTED TOWARD ALLBLEND VALUES UNTIL MODELS CAN
COME TO A BETTER CONSENSUS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1259 PM EST SAT DEC 21 2013

VSBY IMPROVEMENTS HAVE BEEN NOTED OVER PAST SEVERAL HOURS ALTHOUGH
IFR/LIFR CIGS ARE EXPECTED TO PERSIST THROUGH MUCH OF THE PERIOD
AS ELEVATED WARM FRONT SURGES NORTHWARD THIS EVENING. RAIN WILL
INCREASE IN INTENSITY THIS EVENING AS FRONTAL FORCING STRENGTHENS
IN RESPONSE TO VIGOROUS UPPER LEVEL SHORT WAVE KICKING OUT OF THE
SOUTHERN PLAINS. ELEVATED WARM/MOIST ADVECTION THIS EVENING WILL
ALLOW FOR SOME ELEVATED INSTABILITY TO ADVECT NORTHWARD WITH SOME
VERY LOW END TSRA POTENTIAL FOR FAR NORTHEAST INDIANA. WILL OMIT
ANY MENTION FROM KFWA AT THIS TIME WITH GREATEST POTENTIAL LIKELY
REMAINING ACROSS NORTHWEST OHIO. NORTHEAST WINDS WILL STRENGTHEN
LATE AFTERNOON AS SFC LOW DEEPENS TO THE SOUTH...WITH EVENTUAL
TRANSITION TO GUSTY SOUTHWEST WINDS EARLY SUNDAY BEFORE STRONG
COLD FRONT TRACKS THROUGH THE AREA. BULK OF PRECIP SHOULD EXIT
NORTHEAST INDIANA AFTER 09Z AS MID LEVEL DRY SLOT PUSHES INTO THE
AREA...BUT OCCASIONAL RAIN/SNOW LIKELY TO CONTINUE AT KSBN THROUGH
THE END OF THE PERIOD WITH DEFORMATION/WRAP AROUND TYPE FORCING.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH THROUGH SUNDAY MORNING FOR INZ007>009-012>018-020-
     022>027-032>034.

MI...FLOOD WATCH THROUGH SUNDAY MORNING FOR MIZ081.

OH...FLOOD WATCH THROUGH SUNDAY MORNING FOR OHZ001-002-004-005-015-
     016-024-025.

LM...NONE.
&&

UPDATE...MARSILI
SYNOPSIS...LOTHAMER
SHORT TERM...JT
LONG TERM...KG
AVIATION...MARSILI

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Dec 21, 4:11 AM EST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
411 AM EST SAT DEC 21 2013

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-220915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
411 AM EST SAT DEC 21 2013 /311 AM CST SAT DEC 21 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

FLOODING DUE TO HEAVY RAINFALL AND RECENT SNOW MELT IS POSSIBLE
OVER THE AREA. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED...
HEAVIEST SOUTH OF ROUTE 24. THUNDERSTORMS WITH ISOLATED STRONG
GUSTY WINDS ARE ALSO POSSIBLE OVER SOUTHEAST PORTIONS OF THE AREA
TONIGHT.

PATCHY DENSE FOG AND A BRIEF PERIOD OF FREEZING RAIN ARE
POSSIBLE OVER NORTHWEST PORTIONS OF THE AREA THIS MORNING.
FREEZING RAIN IS ALSO POSSIBLE OF OVER SOUTHERN MICHIGAN TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOME FLOODING DUE TO HEAVY RAINFALL TODAY AND TONIGHT... MAY
PERSIST THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF HEAVY RAINFALL AND FLOODING WILL BE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-220915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
411 AM EST SAT DEC 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG IS EXPECTED THIS MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE SUNDAY AND
MONDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 11:19 AM ESTRiver Flood WarningIWXAdams, Allen6 days
Dec 21, 11:23 AM ESTRiver Flood WarningIWXBlackford, Huntington, Jay, Wabash, Wells4 days
Dec 21, 3:58 PM ESTSmall Craft AdvisoryIWX21 hr
Dec 21, 5:55 PM ESTAreal Flood WarningIWXAdams, Allen, Blackford, Grant, Huntington, Jay and 2 more24 hr
Dec 21, 6:04 PM ESTAreal Flood WarningIWXCass, Fulton, Kosciusko, Marshall, Miami, Pulaski and 3 more24 hr

Nearby

River Flood Warnings in Indiana, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.